Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Regularization of semigroups
that are strongly continuous for $t>0$

Author: P. C. Kunstmann
Journal: Proc. Amer. Math. Soc. 126 (1998), 2721-2724
MSC (1991): Primary 47D03, 47D06
MathSciNet review: 1473671
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $E$ be a Banach space and $T:]0,\infty[\to L(E)$ a strongly continuous semigroup with $\bigcap _{t>0}\operatorname{Kern}T_t=\{0\}$. We show that the generator $A$ of $(T_t)$ generates a regularized semigroup. Our construction of a regularizing operator uses an existence result of J. Esterle.

References [Enhancements On Off] (What's this?)

  • 1. G. DA PRATO, Semigruppi Regolarizzabili, Ricerche di Mat. 15 (1966), 223-248. MR 37:793
  • 2. E.B. DAVIES, M.M.H. PANG, The Cauchy Problem and a Generalization of the Hille-Yosida Theorem, Proc. London Math. Soc. 55 (1987), 181-208. MR 88e:34100
  • 3. R. DELAUBENFELS, ``Existence Families, Functional Calculi and Evolution Equations,'' Lect. Notes in Math. 1570, Springer, 1994. MR 96b:47047
  • 4. J. ESTERLE, Elements for a classification of commutative radical Banach algebras, 4-65 in ``Radical Banach Algebras and Automatic Continuity", ed. by J.M. Bachar, W.G. Bade, P.C. Curtis Jr., H. G. Dales, M.P. Thomas, Lect. Notes in Math. 975, Springer, 1983. MR 84h:46064
  • 5. E. HILLE, R. S. PHILLIPS, ``Functional Analysis and Semigroups," Amer. Math. Soc., Providence, 1957. MR 19:664d
  • 6. P.C. KUNSTMANN, A new class of regularizable strongly continuous semigroups of fast growth near the origin, submitted.
  • 7. I. MIYADERA, N. TANAKA, Exponentially bounded $C$-semigroups and generation of semigroups, J. Math. Analysis Appl. 143 (1989), 358-378. MR 90k:47087
  • 8. S. OHARU, Semigroups of Linear Operators in a Banach Space, Publ. RIMS, Kyoto Univ. 7 (1971/72), 205-260. MR 47:885
  • 9. N. TANAKA, I. MIYADERA, $C$-Semigroups and the abstract Cauchy problem, J. Math. Analysis Appl. 170 (1992), 196-206. MR 93j:47061

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D03, 47D06

Retrieve articles in all journals with MSC (1991): 47D03, 47D06

Additional Information

P. C. Kunstmann
Affiliation: Mathematisches Seminar der Universität Kiel, Ludewig-Meyn-Straße 4, D–24098 Kiel, Germany
Address at time of publication: Mathematisches Institut I der Universität Karlsruhe, Englerstraße 2, Postfach 6980, D–76128 Karlsruhe, Germany

Received by editor(s): February 7, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society